Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 8, 2001, 4:52 PM MDT for Cache County, Rich County, Utah. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 2001, 4:52 PM MDT (22:52 UTC)
- Expired
- Jul 8, 2001, 5:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cache County, UT, Rich County, UT
The radar
The Salt Lake City radar (KMTX), 103 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 082253 SVRSLC UTC005-033-082330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 452 PM MDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CACHE COUNTY IN UTAH NORTHERN RICH COUNTY IN UTAH THIS INCLUDES THE CITIES OF...LAKETOWN...RANDOLPH * UNTIL 530 PM MDT * AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF RANDOLPH...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHWEST OF RANDOLPH AT 510 PM MDT 8 MILES SOUTHEAST OF LAKETOWN AT 520 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL REaLAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4181 11162 4148 11150 4163 11107 4190 11108
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:01 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 8, 3:01 PM MDT, 1 hour 51 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 301 PM MDT SUN JUL 8 2001 SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF UTAH THROUGH THE EARLY PART OF THIS WEEK. DRIER AIR WILL MOVE INTO THE GREAT BASIN LATE IN THE WEEK. DISCUSSION...INTENSE WET THUNDERSTORMS DEVELOPED TODAY OVER NORTHERN UTAH. CELLS OVER THE STANSBURY AND OQUIRRH MOUNTAIN ENHANCED BY LAKE BREEZE CONVERGENCE GENERATED HEAVY RAINFALL WITH FLASH FLOODING REPORTED IN THE TOOELE VALLEY. HEAVY RAIN HAS DECREASED BUT SCATTERED STORMS PERSIST. SOUTH IS QUIET SO FAR TODAY. THAT MAY CHANGE LATE TONIGHT AS UPPER LEVEL FRONT OVER THE GULF OF CALIFORNIA APPROACHES. NEW 18Z ETA LOOKS VERY INTERESTING FOR MONDAY AFTERNOON AND NIGHT. MODEL NOW DEEPENS THE TROUGH COMING UP FROM THE SOUTHWEST INTO A 500 MB LOW AS IT MOVES NORTH ALONG THE NEVADA BORDER MONDAY AFTERNOON AND NIGHT. HEAVY RAINS POSSIBLE...ESPECIALLY FOR THE WESTERN PORTIONS. DRYING TREND LATER IN THE WEEK LOOKS ON TRACK. NO CHANGES TO THE EXTENDED AT THIS TIME. SLC 4663 CDC 3643 GIBSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:27 PM MDT | Flash Flood Warning | SLC | Piute, Sevier | 78 min |
| Jul 8, 11:23 AM MDT | Flash Flood Warning | SLC | Tooele | 82 min |
| Jul 8, 12:45 PM MDT | Flash Flood Warning | SLC | Tooele | 75 min |
| Jul 8, 12:58 PM MDT | Flash Flood Warning | SLC | Tooele | 92 min |
| Jul 8, 5:50 PM MDT | Flash Flood Warning | SLC | Kane, San Juan | 85 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.